Thunderstorm Wind, Tooele
- When
- June 1, 8:00 PM MST
- Where
- Tooele County, 3.49 mi S of Dolomite
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.680, -112.590
The I-80 at MP 79 Timpie sensor recorded a peak gust gust of 60 mph.
Showers and thunderstorms formed across Utah on June 1 with one storm producing a severe wind gust in Tooele County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Showers and thunderstorms formed across Utah on June 1 with one storm producing a severe wind gust in Tooele County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 1, 2:30 PM MST, 5 hours 30 minutes earlier.
Area Forecast Discussion National Weather Service Salt Lake City UT 330 PM MDT Sat Jun 1 2019 .SYNOPSIS...A slow moving upper level system will continue to gradually shift eastward through early next week. This will bring a warming trend to Utah. && .SHORT TERM (Through 00Z Wednesday)...An upper level low continues to gradually cut off from the mean flow over central California this afternoon. Ahead of this low, relatively strong southwesterly flow continues in the mid-levels. With temperatures reaching to the mid-70s in most valley locations across northern and central Utah, somewhere around 500 J/kg of MLCAPE has developed. This combined with deep layer shear around 30-40kts has allowed a few isolated thunderstorms to develop. One storm in particular, near Strawberry Reservoir, has managed to maintain rotation for at least an hour. Outside of a storm or two capitalizing on terrain enhancement of localized vorticity pools, expect most storms to remain more pulse-based in nature. The only exception may be storms closer to a wave shifting north across eastern Nevada. More forcing for organized convection exists in this area...but the threat area is largely confined outside of the CWA. A few storms may sneak into far western Utah through this evening. The upper level low will continue to gradually fill Sunday. Expect another round of mainly terrain based convection across the state. By Monday...the upper level low is expected to continue to weaken and begin gradually shifting eastward across the Desert Southwest. Another round of convection, mainly tied to the terrain can be expected Monday afternoon and evening as well as Tuesday afternoon and evening. Temperatures will be on the rise...remaining near normal through the short term forecast period. .LONG TERM (After 00Z Wednesday)...The filling trough from earlier in the week will continue a downstream translation Tuesday night, this in advance of a more energetic trough that will likely impact the area leading into next weekend. Short wave ridging will build between to two features beginning Wednesday, with a strengthening southwest flow aloft replacing that for the late week period. Sensibly, the mid/late week period will be trending warmer (some 5-7 degrees above climo by Thu), and dry conditions will prevail (though still can't rule out largely isolated terrain based convection diurnally, focused north). Model inconsistencies continue to exist regarding the northern branch trough evolution as it amplifies south into the northern Great Basin Friday on. Regardless of this, strengthening pre-frontal winds are expected to develop across either much, or all of the area Friday. That said, strength and significance are dependent on frontal timing and net trough amplification. The resultant cool down in the post frontal environment, the same. Leaning towards a somewhat more amplified solution attm, primarily due to the advertised energy of the upstream jet, and bulk of ensemble solutions pointing towards those signals. && .AVIATION...Thunderstorm buildups are anticipated to increase near the southern/eastern gates late this afternoon prior to lifting north toward the terminal. A 30% chance exists that thunderstorms will directly impact the terminal during the early evening hours, while a 50% chance exists that gusty erratic winds will switch the prevailing northwest winds in place. VFR conditions are expected to be maintained. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Kruse/Merrill/Cheng For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Special Weather Statement National Weather Service Salt Lake City UT 612 PM MDT SAT JUN 1 2019 UTZ004-008-010-020100- Wasatch Mountains South of I-80 UT-Wasatch Plateau/Book Cliffs UT- Southern Wasatch Front UT- 612 PM MDT SAT JUN 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UTAH COUNTY UNTIL 700 PM MDT... At 612 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm near Woodland Hills, or 11 miles east of Payson...moving north at 25 mph. Half inch hail and winds in excess of 40 mph will be possible. Locations impacted include... Provo, Spanish Fork, Springville, Mapleton, Salem, Woodland Hills, Palmyra and Lake Shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm is capable of producing a significant amount of hail. Hail may accumulate on area roads resulting in dangerous travel conditions. && LAT...LON 3995 11142 3994 11159 4023 11177 4028 11139 TIME...MOT...LOC 0012Z 176DEG 20KT 3999 11152 Bonnette
Special Weather Statement
National Weather Service Salt Lake City UT
657 PM MDT SAT JUN 1 2019
UTZ003-005-020130-
Great Salt Lake Desert and Mountains UT-
Salt Lake and Tooele Valleys UT-
657 PM MDT SAT JUN 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TOOELE COUNTY UNTIL
730 PM MDT...
At 656 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 13 miles southwest of Grantsville...moving north
at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible.
Locations impacted include...
Grantsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
This storm is capable of producing a significant amount of hail. Hail
may accumulate on area roads resulting in dangerous travel
conditions.
&&
LAT...LON 4045 11242 4040 11261 4040 11274 4069 11276
4068 11243
TIME...MOT...LOC 0056Z 183DEG 13KT 4046 11265
BonnetteSpecial Weather Statement National Weather Service Salt Lake City UT 724 PM MDT SAT JUN 1 2019 UTZ005-020200- Great Salt Lake Desert and Mountains UT- 724 PM MDT SAT JUN 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOOELE COUNTY UNTIL 800 PM MDT... At 723 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 20 miles southwest of Vernon, or 21 miles south of Dugway...moving north at 10 mph. Half inch hail will be possible. Locations impacted include... Dugway. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. This storm is capable of producing a significant amount of hail. Hail may accumulate on area roads resulting in dangerous travel conditions. && LAT...LON 3991 11261 3992 11289 4023 11294 4023 11257 TIME...MOT...LOC 0123Z 184DEG 8KT 3995 11280 Bonnette
Special Weather Statement National Weather Service Salt Lake City UT 742 PM MDT SAT JUN 1 2019 UTZ005-020215- Great Salt Lake Desert and Mountains UT- 742 PM MDT SAT JUN 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TOOELE COUNTY UNTIL 815 PM MDT... At 740 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 8 miles southwest of Knolls, or 35 miles east of Wendover...moving northeast at 5 mph. Half inch hail and winds in excess of 40 mph will be possible. Locations impacted include... Interstate 80 between mile posts 30 and 50, Knolls. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. This storm is capable of producing a significant amount of hail. Hail may accumulate on area roads resulting in dangerous travel conditions. && LAT...LON 4051 11333 4059 11353 4090 11331 4080 11307 TIME...MOT...LOC 0140Z 209DEG 6KT 4062 11337 Bonnette
Special Weather Statement
National Weather Service Salt Lake City UT
754 PM MDT SAT JUN 1 2019
UTZ005-020245-
Great Salt Lake Desert and Mountains UT-
754 PM MDT SAT JUN 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOOELE COUNTY UNTIL
845 PM MDT...
At 753 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 8 miles west of Dugway...moving northeast at 15
mph.
Half inch hail and winds in excess of 40 mph will be possible.
Locations impacted include...
Dugway, Dugway Proving Grounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with this storm, and may lead to
localized street flooding. Do not drive your vehicle through flooded
roadways.
This storm is capable of producing a significant amount of hail. Hail
may accumulate on area roads resulting in dangerous travel
conditions.
&&
LAT...LON 4001 11288 4019 11302 4055 11305 4039 11253
4001 11269
TIME...MOT...LOC 0153Z 203DEG 13KT 4021 11289
BonnetteSpecial Weather Statement
National Weather Service Salt Lake City UT
820 PM MDT SAT JUN 1 2019
UTZ005-020245-
Great Salt Lake Desert and Mountains UT-
820 PM MDT SAT JUN 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TOOELE COUNTY UNTIL 845
PM MDT...
At 820 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 9 miles southeast of Clive, or 24 miles west of
Grantsville...moving north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible.
Locations impacted include...
Clive and Delle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm is capable of producing a significant amount of hail. Hail
may accumulate on area roads resulting in dangerous travel
conditions.
&&
LAT...LON 4054 11305 4064 11318 4091 11302 4074 11265
4041 11265
TIME...MOT...LOC 0220Z 192DEG 15KT 4059 11294
BonnetteThe Salt Lake City radar (KMTX), 66 km away, was scanning. The volume nearest the first event began at 03:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
The I-80 at MP 79 Timpie sensor recorded a peak gust gust of 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2019Every state in 2019This day in weather historyWarnings in Utah, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838392.